Alert archive / Arkansas / Flash Flood Warnings in 1994

Flash Flood Warning 12, NWS Tulsa, OK

May 26, 1994Crawford County, Franklin County, Sebastian County, Arkansas

NWS Tulsa, OK issued this flash flood warning at May 26, 1994, 2:53 AM CDT for Crawford County, Franklin County, Sebastian County, Arkansas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
May 26, 1994, 2:53 AM CDT (07:53 UTC)
Expired
May 26, 1994, 5:00 AM CDT
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 7.9 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
2081 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KFSM 260755
FFWFSM
ARC033-047-131-261000-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT SMITH AR
253 AM CDT THU MAY 26 1994
 
THE NATIONAL WEATHER SERVICE IN FORT SMITH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  500 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN WEST CENTRAL ARKANSAS
 
   ...CRAWFORD COUNTY...FRANKLIN COUNTY...SEBASTIAN COUNTY
 
AT 253 AM CDT...FORT SMITH WEATHER RADAR CONTINUED TO SHOW SHOWERS AND
EMBEDDED THUNDERSHOWERS ACROSS WESTERN SECTIONS OF ARKANSAS. ABOUT TWO
TO FOUR INCHES OF RAIN HAVE FALLEN THROUGHOUT THE LAST FEW HOURS ACROSS
THESE COUNTIES.
 
MOVEMENT WAS SOUTHEAST AT 15 MPH...
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT, IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 
 
 
&

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 25, 9:09 PM CDT, 5 hours 44 minutes earlier.

Area forecast discussion, May 25, 9:09 PM CDT, 5 hours 44 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
905 PM CDT WED MAY 25 1994

NOT MUCH TIME FOR DISC AS A CPL STRMS POPPED UP THAT COMMANDED SOME
ATTN. THUS HAVE NOT LOOKED AT TOO MUCH NEW INFO. CD FNT APRS TO BE IN
CNTRL KS ATTM BUT NOT MUCH IN THE WAY OF RW/TRW ALNG IT. IN ADDITION
00Z UMN AND OUN SNDGS WEREN'T AS UNSTABLE AS XPCTD. PRECIP FROM NRN
PART OF MCS IS HEADED TWD FA BUT W/ATMOS STABILIZED SOME CHC OF SVR
APRS DIMINSIHED ATTM ESPC IN THE N. AT LEAST IT WL BRING SOME WELCOMED
RAIN TO ERN OK. WL MAKE A FEW ADJ BASED ON CRNT TRENDS.

07

.TUL...NONE.

In the hours before

Special weather statement, May 25, 10:52 PM CDT, 4 hours 1 minute before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT WED MAY 25 1994

...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN
ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES...

...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND
ROGERS COUNTIES...

AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30
MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST
OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF
GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS.

THE STORMS WERE MOVING SOUTHEAST AT 10 MPH.

THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL
CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR
SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES.
OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE
PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, May 25, 10:52 PM CDT, 4 hours 1 minute before
OKZ054-055-056-057-059-060-061-062-067-068-070-260500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1052 PM CDT WED MAY 25 1994

...FLASH FLOOD WARNINGS CONTINUE IN EFFECT UNTIL 100 AM FOR SOUTHERN
ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES...

...SEVERE THUNDERSTORM WARNINGS HAVE EXPIRED FOR TULSA...WAGONER...AND
ROGERS COUNTIES...

AT 1050 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A 30
MILE WIDE CLUSTER OF STRONG THUNDERSTORMS EXTENDING FROM JUST NORTHWEST
OF TAHLEQUAH TO NEAR PAWHUSKA. VERY HEAVY RAINS...SMALL HAIL AND BRIEF
GUSTY WINDS CAN BE EXPECTED IN THIS CLUSTER OF STORMS.

THE STORMS WERE MOVING SOUTHEAST AT 10 MPH.

THE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...BUT VERY HEAVY RAINS WILL
CONTINUE TO BE A THREAT. A FLASH FLOOD WARNING REMAINS IN EFFECT FOR
SOUTHERN ROGERS...EASTERN TULSA...AND NORTHERN WAGONER COUNTIES.
OCCASIONAL VERY HEAVY RAINS IN THE FLASH FLOOD WARNING AREA WILL CAUSE
PROBLEMS WITH STREET FLOODING AND FLOODING OF LOW LYING AREAS.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Local storm report, May 25, 11:40 PM CDT, 3 hours 13 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED MAY 25 1994

TIME(CDT)    COUNTY       EVENT

1100-1130 PM  ROGERS      FLOODING OVER ROADWAYS IN TWO AREAS...
                          4 MILES EAST OF CATOOSA NEAR HWY 412...
                          AND ON HWY 88 WEST OF INOLA.

1135 PM       TULSA       18 INCHES OF WATER AT UNDERPASS IN CITY OF
                          TULSA AT 15TH AND LEWIS.
Local storm report, May 25, 11:43 PM CDT, 3 hours 10 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT WED MAY 25 1994

TIME(CDT)    COUNTY       EVENT

1100-1130 PM  ROGERS      FLOODING OVER ROADWAYS IN TWO AREAS...
                          4 MItLES EAST OF CATOOSA NEAR HWY 412...
                          AND ON HWY 88 WEST OF INOLA.

1135 PM       TULSA       18 INCHES OF WATER AT UNDERPASS IN CITY OF
                          TULSA AT 15TH AND LEWIS.
Local storm report, May 26, 1:27 AM CDT, 1 hour 26 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT THU MAY 26 1994

DATE   TIME(CDT)    COUNTY/STATE       EVENT

5/25   955PM        TULSA/OK           DOWNBURST...

                     A DOWNBURST OCCURRED ON THE EAST SIDE OF
                     TULSA AND IN NORTHERN BROKEN ARROW.
                     THE DOWNBURST DOWNED SIGNS AND
                     OVER TURNED EMPTY U-HAUL TRAILERS NEAR 51ST STREET
                     AND HIGHWAY 169.  HIGH VOLTAGE LINES WERE DOWNED
                     NEAR THE BROKEN ARROW EXPRESSWAY AND GARNETT ROAD...
                     CLOSING THE BROKEN ARROW EXPRESSWAY AND CUTTING OFF
                     POWER TO THE SURROUNDING AREA.  SEVERAL TREES AND
                     POWER LINES WERE REPORTED DOWN IN NORTHERN
                     BROKEN ARROW.

5/25   1030PM        WAGONER/OK        WIND GUST TO 60 MPH IN THE
                                       CITY OF WAGONER.
Local storm report, May 26, 1:36 AM CDT, 1 hour 17 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
127 AM CDT THU MAY 26 1994

DATE   TIME(CDT)    COUNTY/STATE       EVENT

5/25   955PM        TULSA/OK           DOWNBURST...

                     A DOWNBURST OCCURRED ON THE EAST SIDE OF
                     TULSA AND IN NORTHERN BROKEN ARROW.
                     THE DOWNBURST DOWNED SIGNS AND
                     OVER TURNED EMPTY U-HAUL TRAILERS NEAR 51ST STREET
                     AND HIGHWAY 169.  HIGH VOLTAGE LINES WERE DOWNED
                     NEAR THE BROKEN ARROW EXPRESSWAY AND GARNETT ROAD...
                     CLOSING THE BROKEN ARROW EXPRESSWAY AND CUTTING OFF
                     POWER TO THE SURROUNDING AREA.  SEVERAL TREES AND
                     POWER LINES WERE REPORTED DOWN IN NORTHERN
                     BROKEN ARROW.

5/25   1030PM        WAGONER/OK        WIND GUST TO 60 MPH IN THE
                                       CITY OF WAGONER.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 7:53 PM CDTSevere Thunderstorm WarningTSAMadison, Washington67 min
May 25, 9:14 PM CDTSevere Thunderstorm WarningTSAJohnson61 min
May 25, 11:55 PM CDTFlash Flood WarningTSAFranklin, Sebastian2 hr

Nearby

Flash Flood Warnings in Arkansas, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.